Hail, Tulsa
- When
- May 25, 1:48 AM CST
- Where
- Tulsa County, 2 mi SW of Sand Spgs
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 36.130, -96.145
Strong to severe thunderstorms developed into northeastern Oklahoma during the early morning hours of the 25th, as lift increased north of a warm front with the strengthening of the low level jet across the area. Very unstable air combined with strong wind shear to support the development of some supercell thunderstorms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Strong to severe thunderstorms developed into northeastern Oklahoma during the early morning hours of the 25th, as lift increased north of a warm front with the strengthening of the low level jet across the area. Very unstable air combined with strong wind shear to support the development of some supercell thunderstorms. Large hail to golf ball size occurred with the severe thunderstorms. Locally heavy rainfall also resulted in some flash flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at May 24, 11:48 PM CST, 2 hours earlier. Its key messages:
Area Forecast Discussion
National Weather Service Tulsa OK
1248 AM CDT Sun May 25 2025
...New AVIATION...
.KEY MESSAGES...
Issued at 847 PM CDT Sat May 24 2025
- Increasing thunderstorm coverage late this evening and overnight
across eastern Oklahoma and northwest Arkansas. Flooding threat
will continue, in addition to severe weather concerns.
- Widespread showers and storms Sunday through Sunday night and
may persist through the day Monday. Severe weather potential
remains. Flooding likely to be ongoing by Monday.
- Widespread heavy rainfall footprint expected through Monday
across most of eastern Oklahoma and northwest/west central
Arkansas. The holiday weekend will have many outdoor
activities and the prolonged heavy rainfall potential may
expose many to an increasing flood risk. Flood safety
awareness remains a focus.
&&
.SHORT TERM...
(The rest of tonight)
Issued at 847 PM CDT Sat May 24 2025
The next round of thunderstorms is beginning to develop as earlier
expected across portions of northwestern Oklahoma along the boundary
that extends southeastward from there, across central Oklahoma and
into southeastern Oklahoma. Additional thunderstorms are developing
north of the boundary across northeastern Oklahoma as the low level
jet strengthens and increases lift across that region. Guidance
continues to indicate increasing thunderstorms this evening and
overnight across the area, as activity moves east and southeast from
the west, and activity continues to expand across northeastern
Oklahoma to the north of the boundary. Instability is moderate to
strong from north to south across the area, and deep layer shear is
in excess of 35 kts, thus severe weather including large hail and
damaging wind is possible just about anywhere in the CWA, and there
will be a low tornado threat (mainly) near the boundary. Heavy
rainfall is also expected, especially across northeastern Oklahoma
where multiple rounds of storms are most likely to occur through
Sunday morning. The Flash Flood Watch will continue as is overnight.
&&
.LONG TERM...
(Tomorrow through Saturday)
Issued at 229 PM CDT Sat May 24 2025
Storms will likely be ongoing across the region Sunday morning,
especially in northeast Oklahoma and northwest Arkansas. A further
expansion in the coverage should occur during the afternoon and
early evening hours along the surface front expected to extend
west to east across the forecast area. While flooding, large
hail, and damaging wind potential should continue to be the main
severe weather concerns, given the presence of the front, a low
tornado threat will exist as well. An expansive complex of storms
is expected to develop to the west during the overnight and into
Monday morning as a stronger disturbance pushes eastward, with a
continued heavy rain, flooding and severe weather threat, focused
on damaging wind. Additional development Monday afternoon and into
Monday night should focus across southeastern portions of the
forecast area, with the front located in the vicinity of the Red
River.
The pattern will remain active with an upper low located in the
Upper Midwest leading to continued periods of showers and
thunderstorms through the middle to latter part of next week. At
this point, the severe weather and heavy rain potential does not
look as great as what we are currently dealing with. Expect near
to below normal temperatures through much of the week.
&&
.AVIATION...
(06Z TAFS)
Issued at 1245 AM CDT Sun May 25 2025
Initially VFR ceilings will lower to MVFR by Sunday morning and
will likely remain mainly MVFR for the rest of the forecast
period. Scattered to numerous showers and storms are expected
overnight into Sunday morning, especially at the northeast
Oklahoma and northwest Arkansas sites. Another round of showers
and storms will likely occur late Sunday and Sunday night, but the
location and timing of this activity is unclear at this time.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 79 63 74 60 / 80 100 80 70
FSM 83 66 77 65 / 80 90 90 80
MLC 87 65 79 62 / 50 90 90 80
BVO 76 59 71 56 / 70 100 80 70
FYV 77 61 74 60 / 80 90 90 70
BYV 76 57 67 60 / 70 90 90 80
MKO 81 64 74 61 / 80 100 90 70
MIO 76 60 70 60 / 70 90 90 70
F10 83 64 75 61 / 70 100 90 70
HHW 89 67 77 65 / 20 80 90 70
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Monday evening for OKZ054>076.
AR...Flood Watch through Monday evening for ARZ001-002-010-011-019-
020-029.
&&
SHORT TERM...69
LONG TERM....22
AVIATION...05Hazardous Weather Outlook
National Weather Service Tulsa OK
455 PM CDT Sat May 24 2025
ARZ001-002-010-011-019-020-029-OKZ049-053>076-251030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
455 PM CDT Sat May 24 2025
...SIGNIFICANT IMPACTS FROM SEVERE WEATHER AND FLOODING THROUGH
MONDAY...
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...This Evening and Tonight.
TORNADO.
RISK...Limited.
AREA...Eastern Oklahoma.
ONSET...After 9 pm.
SEVERE THUNDERSTORM.
RISK...Elevated.
AREA...Eastern Oklahoma and Northwestern Arkansas.
ONSET...After 9 pm.
FLASH FLOOD and HEAVY RAIN.
RISK...Significant.
AREA...Eastern Oklahoma and Northwestern Arkansas.
ONSET...After 9 pm.
DISCUSSION...
An increase in storm coverage is expected this evening across eastern
Oklahoma, expanding into northwest Arkansas during the late evening
hours. Strong instability and wind shear profiles remain across the
region, which will support an increasing severe weather risk this
evening and persisting through the overnight hours. Additionally, an
outflow boundary will remain across eastern Oklahoma this evening,
which could become a focus for a limited tornado threat. Otherwise,
the overall coverage of storms will steadily increase overnight with
a continued large hail and damaging wind threat. Rainfall accumulations
will continue to increase with another round of widespread and locally
heavy rains. Flooding potential will become more widespread and
potentially significant. Be prepared to take flood safety actions,
especially for any outdoor activities that extend into the overnight
hours.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY and MONDAY...Severe Thunderstorm Potential...Heavy Rain
Potential.
TUESDAY through FRIDAY...Thunderstorm Potential.
EXTENDED DISCUSSION...
Severe weather may be ongoing early Sunday along with continued heavy
rains and flooding. A similar weather scenario is likely Sunday
afternoon through Monday with thunderstorms developing and expanding
in coverage with a risk of severe weather and additional heavy
rains. The coverage of thunderstorms is forecast to become less by
mid week, however, the weather pattern will remain unsettled and
daily thunderstorm chances continue.
weather.gov/tulsa contains additional information.
69Special Weather Statement
National Weather Service Tulsa OK
1132 PM CDT Sat May 24 2025
OKZ054-250515-
Osage OK-
1132 PM CDT Sat May 24 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN OSAGE COUNTY
THROUGH 1215 AM CDT...
At 1132 PM CDT, Doppler radar indicated a strong thunderstorm 5 miles
north of Kaw Lake, moving northeast at 25 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Foraker... Grainola...
Webb City... Apperson...
Kaw Lake...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3700 9631 3666 9691 3670 9693 3675 9689
3674 9683 3677 9682 3678 9675 3700 9675
TIME...MOT...LOC 0432Z 239DEG 22KT 3686 9689
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPHSpecial Weather Statement
National Weather Service Tulsa OK
1212 AM CDT Sun May 25 2025
OKZ054-250545-
Osage OK-
1212 AM CDT Sun May 25 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN OSAGE COUNTY
THROUGH 1245 AM CDT...
At 1212 AM CDT, Doppler radar indicated a strong thunderstorm 3 miles
east of Kaw City, moving east at 25 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Foraker... Grainola...
Pearsonia... Webb City...
Shidler... Apperson...
Burbank... Kaw Lake...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 700 AM CDT for
northeastern Oklahoma.
&&
LAT...LON 3700 9663 3677 9636 3657 9689 3660 9692
3658 9698 3659 9706 3660 9704 3666 9706
3669 9706 3670 9703 3669 9700 3668 9694
3675 9689 3674 9683 3677 9682 3678 9675
3700 9675
TIME...MOT...LOC 0512Z 256DEG 23KT 3678 9680
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPHSpecial Weather Statement
National Weather Service Tulsa OK
1242 AM CDT Sun May 25 2025
OKZ054-059-250615-
Osage OK-Pawnee OK-
1242 AM CDT Sun May 25 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN OSAGE AND
NORTHWESTERN PAWNEE COUNTIES THROUGH 115 AM CDT...
At 1242 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 3 miles northeast of Grainola to 3 miles north of
Burbank to 5 miles northwest of Fairfax. Movement was east at 25 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Ralston... Foraker...
Grainola... Pearsonia...
Webb City... Shidler...
Apperson... Burbank...
Fairfax... Elgin...
Sooner Lake... Kaw Lake...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
A Severe Thunderstorm Watch remains in effect until 700 AM CDT for
northeastern Oklahoma.
&&
LAT...LON 3700 9628 3670 9639 3644 9662 3645 9702
3652 9701 3657 9689 3660 9692 3659 9700
3669 9699 3668 9694 3675 9689 3674 9683
3677 9682 3678 9675 3700 9675
TIME...MOT...LOC 0542Z 263DEG 21KT 3697 9661 3674 9671 3661 9679
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPHSpecial Weather Statement
National Weather Service Tulsa OK
118 AM CDT Sun May 25 2025
OKZ055-056-060-061-250645-
Tulsa OK-Rogers OK-Nowata OK-Washington OK-
118 AM CDT Sun May 25 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN ROGERS...SOUTHERN
WASHINGTON...SOUTHWESTERN NOWATA AND NORTHEASTERN TULSA COUNTIES
THROUGH 145 AM CDT...
At 118 AM CDT, Doppler radar indicated a strong thunderstorm over
Vera, moving northeast at 25 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Watova... Ramona...
Nowata... Vera...
Talala... Oologah...
Collinsville... Bushyhead...
Skiatook...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 700 AM CDT for
northeastern Oklahoma.
&&
LAT...LON 3677 9561 3647 9545 3632 9588 3651 9600
3655 9600
TIME...MOT...LOC 0618Z 236DEG 21KT 3647 9586
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPHSpecial Weather Statement
National Weather Service Tulsa OK
149 AM CDT Sun May 25 2025
OKZ054-250715-
Osage OK-
149 AM CDT Sun May 25 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN OSAGE COUNTY
THROUGH 215 AM CDT...
At 149 AM CDT, Doppler radar indicated a strong thunderstorm over
Ponca City, moving east at 30 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Shidler... Webb City...
Apperson... Burbank...
Grainola... Kaw Lake...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 700 AM CDT for
northeastern Oklahoma.
&&
LAT...LON 3668 9661 3658 9689 3660 9692 3658 9698
3659 9705 3659 9706 3660 9704 3666 9706
3669 9706 3670 9703 3669 9700 3668 9694
3675 9689 3674 9683 3677 9682 3678 9675
3700 9675 3700 9666
TIME...MOT...LOC 0649Z 261DEG 27KT 3672 9707
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPHSpecial Weather Statement
National Weather Service Tulsa OK
238 AM CDT Sun May 25 2025
OKZ054-059-250815-
Osage OK-Pawnee OK-
238 AM CDT Sun May 25 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL OSAGE AND CENTRAL PAWNEE
COUNTIES THROUGH 315 AM CDT...
At 238 AM CDT, Doppler radar indicated a strong thunderstorm over
Fairfax, moving east at 30 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Ralston... Hominy...
Skedee... Wynona...
Fairfax... Blackburn...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 700 AM CDT for
northeastern Oklahoma.
&&
LAT...LON 3650 9696 3671 9667 3652 9606 3629 9665
TIME...MOT...LOC 0738Z 288DEG 26KT 3656 9668
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPHThe Tulsa radar (KINX), 52 km away, was scanning. The volume nearest the first event began at 07:49 UTC.
22 hail, 9 flash flood, 1 flood. Local standard time, as filed.
Ping pong ball size hail damaged homes and vehicles.
Half dollar size hail damaged homes and vehicles.
Half dollar size hail damaged homes and vehicles.
Golf ball size hail damaged homes, businesses, and vehicles.
Portions of several streets were flooded between Memorial Drive and Sheridan Road, between 31st Street and 41st Street.
The intersection of New Orleans Street and South Garnett Road was flooded.
Portions of Oneta Road were flooded between 61st Street and 71st Street.
Portions of 61st Street were flooded near Midway Avenue.
Numerous roads were flooded and closed across Wagoner County.
Portions of 193rd East Avenue were flooded between E 76th Street North and E 66th Street North.
A vehicle was partially submerged in flood water at the intersection of East 79th Street North and N 123rd East Avenue, near Elm Creek Park in Owasso.
Portions of several roads were flooded.
Portions of 66th Street North were flooded and impassable between Highway 169 and 129th East Avenue.
Portions of Wekiwa Road were flooded near 177th West Avenue.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2025Every state in 2025This day in weather historyWarnings in Oklahoma, May 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1263929, 1263919, 1263928, 1263931, 1263934, 1263923, 1263924, 1263936, 1263938, 1263941, 1263945, 1263947, 1262471, 1263949, 1263922, 1263925, 1263952, 1263920, 1263921, 1263927, 1263926, 1264030, 1263956, 1264004, 1264008, 1264009, 1264011, 1263973, 1264033, 1263997, 1263981, 1264025.